My doctor gave me a sample pack of viibryd when I was talking to her about my very low sex drive. She mentioned to me that one of the side effects of this drug was increased sex drive, so I decided to give it a try. I do not suffer from depression or any mental illness, but do find myself stressed at times (2 small children, a full time career, and an offshore husband). The first day taking it I have already begun to experience diahrea and nausea. I am wondering if these side effects are worth it.
Hello Nicole and welcome to the Forum. Like most others, I started on the sample pack of Viibryd from my MD and worked up to 40 mg where I remain. I have a one word answer for you-YES, it's worth it, depending on your results. The annoying diarrhea and nausea that was present initially and remained for a few weeks is gone completely, after 3 months. The brain zaps are also gone, although I had very few of those. My biggest challenge was the sleep paralysis nightmares. These have been overcome by taking the dose at the same time in the MORNING, with FOOD. After I became very vigilant about taking my med with food, the nausea resolved also. It's a powerful drug yet the body/brain adjusts.
I'm shocked that an MD would prescribe this drug for only low libido without any underlying depression or anxiety. With your situation it sounds like you'd be entitled to have both. I wish you good luck with this med. It sounds like many on the forum are really delighted to have their sex drive re-emerge, after having it suppressed for years by the older classes of anti-depressants. My husband was also very pleased :))
For me, I'm really glad that I held out for the side effects to pass. It has made a huge difference in my mood and my entire outlook on life. I'm no longer in despair and I look toward to the delights, however small, that each day brings. My family is pleased also.
Please talk with your Dr about your side effects. As previously stated this is a powerful drug. Some Forum members have given up on it. I'm so happy I did not, and grateful for the powerful results in my life. Hope this was helpful. Someone will always be here to help you. Feel free to ask me any more questions if you like. Best regards, happy holidays
Your other side effects should lessen, but you may experience the VIVID dreams many have mentioned. If the dreams get in the way of a good nights sleep contact your doctor. S/he can provide you with something that will help you sleep all night.
Viibryd is fantastic for depression. It saved my live. Not sure of the description you have given, but based on your life conditions, you could have some situational depression S/he is trying to deal with. I would say a frank conversation with your doc would be best.
Welcome..i had ( have ) the brain zaps and dizzyness also so i went to 5 mg and now on 10. The bloating went away in about a week and the dizzzy feeling is still there alittle bit. The soft stools will probably always be there. But i feel better after 5 weeks of taking it slow. The Vivid dreams are ok ..kind of like 3D dreams. It all should get better.
I was at 40 when it started happening but have gone down to 30mg. I still have the nightmares and sleep paralysis from time-to-time though.
An increased sex drive on Viibryd? That's one I haven't heard! Mine has decreased and I can't orgasm anymore. It's frustrating. I've heard this happens a lot too.
I have noticed nightmares and sleep paralysis are a sure thing when I take naps during the day. I take 40mg at bedtime with a snack. I've been on sleep meds all my life but have no needed them until last night. (I'm sick and coughing from strep though)
Right now I have a massive headache and was trying to nap with my two young daughters but the sleep paralysis/vivid dreams have me awake now. Most of my dreams have some sort of sexual element (which is totally NOT like me) and I am always in a scary place. I have to fight to get myself awake. I will be able to see my dresser and even my cell phone lighting up but I'm still dreaming. Half the time the lines between dream and reality are blurred.
I really don't want to stop taking this med! I went from 130-200 lbs on celexa and Effexor which has decimated my self esteem and libido. But now on the viibryd I feel like I've got motivation, I'm not hungry, and I'm starting to get my groove back! The headaches usually get better with advil and as long as someone is beside me so that I know I'm awake or asleep, I'm ok.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Dec 2012 • 3 answers
Updated 8 Jun 2018 • 18 answers
Updated 1 Apr 2018 • 8 answers
Updated 16 Mar 2014 • 1 answer
Updated 3 days ago • 2 answers